[Skip to Content]
[Skip to Content Landing]
Article
November 8, 1965

Phenothiazines and Sudden Death

Author Affiliations

Fort Meade, SD

JAMA. 1965;194(6):679. doi:10.1001/jama.1965.03090190100036

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  While Dr. Hollister did not think that routine electrocardiograms would be of any great value in preventing the occurrence of sudden cardiovascular complications, I believe that repeated ECG surveys may offer opportunity for a better appraisal of the patient's cardiovascular status. In a current pilot survey of 80 male veterans on long-term drug treatment, this correspondent found abnormal ECGs in 43 patients, 22 of whom had been hospitalized for five years or more and 21 for one year or less. This survey was prompted by the observation that certain newer energizing drugs had effected ECG changes after a short period of administration (one to two months). The abnormalities consisted of changes interpreted as incomplete right bundle-branch block, nonspecific and nondiagnostic T-wave changes, and myocardial ischemia. One third of the abnormal ECGs occurred in patients in the relatively younger age group, where arteriosclerotic heart disease is not expected.

First Page Preview View Large
First page PDF preview
First page PDF preview
×